Adjust font size:
        

Site Search

The Hunger Project Bolen Report
Ohm Society
Untitled

Questions for Dr. Kennedy
Welcome to Ask Dr. Kennedy. We encourage you to post your comments and questions here. We look forward to challenging questions as they are an education for us as well as for you. Please consider the following guidelines when posting:

Ask Dr. Kennedy is an educational service. Any medical advice on which you act should come directly from your personal physician.
Mention of any commercial products for sale will be removed.
Do not enter your title or message in ALL CAPS. If you do so, it will be removed.
Take care for your spelling, grammar, punctuation, and capitalization.
 
dietary changes
Posted by: June
Date: September 5, 2005 1:18 PM

Eight weeks ago I made dramatic dietary changes due to a high (253) cholesterol reading. I cut out 95% dairy, refined carbs, sugars, added fatty fish and many more fruits and veggies. Generally I ate junk like a teenager, but I am 47. I am thin because of regular exercise, but have gone from 118 lbs to about 107 lbs. at 5' 2". At first I felt significantly better. About one month ago I started getting terrible itching on my stomach and palms, then what I thought was the "common cold", now for 2 weeks have been getting hives every time I eat anything, touch anything metal and seemingly get my hands wet or sweat. I've been hepatitis C positive for many years - no symptoms. could this itching/hives simply be toxins and yeast leaving my system or is it more likely the result of bile backup? What is your opinion of conventional medical treatment for hep c? My liver enzymes are slightly elevated, bilirubin is normal range. I am continuing to lose weight because I am afraid to eat and feel pretty overwhelmed.

RE: dietary changes
Posted by: Ron Kennedy, M.D.,
Date: September 5, 2005 9:43 PM

Often when people make dramatic changes in their diets there are symptoms which we think of as "detox." While I surely cannot diagnose you in this forum, if these are detox symptoms, they should fade progressively with time. Hep-C can surely magnify such a reaction and especially the symptoms of itchine. It is encouraging that your bilirubin is normal. I hope you are referring to a recent test and that both direct and indirect bilirubins are normal. Any appearance of yellow sclera or skin should be taken very seriously and should come to the attention of your doc immediately. Mainstream medical treatment of hep-C with Interferon is very hard to tolerate and can do damage to the immune system, yet many people come out with viral counts below detectable limits. If one is to try this, perfect nutritional support should accompany it in my opinion. Your weight loss could be a healthy response to your changed diet.



This Thread has been closed

 




health healing information, physician medical library medical informaion, health, healing, advertising
(518 words)